Alert archive / Wisconsin / Flash Flood Warnings in 2006
Flash Flood Warning 14, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Sep 12, 2006, 2:20 PM CDT for Waukesha County, Wisconsin. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 12, 2006, 2:20 PM CDT (19:20 UTC)
- Expired
- Sep 12, 2006, 5:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 17 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 12, 3:00 PM CDT | HEAVY RAIN 0 | Eagle, WI | STREET FLOODING REPORTED IN EAGLE. |
| Sep 12, 4:20 PM CDT | FLASH FLOOD | Elm Grove, WI | ROAD WASHOUT AT BLUEMOUND AND TERRACE ROADS. ALSO...CONSTRUCTION SITE WASHOUT IN ELM GROVE. |
| Sep 12, 4:42 PM CDT | FLASH FLOOD | Brookfield, WI | WOMAN STRANDED IN CAR IN HIGH WATER AT WISCONSIN AVENUE AND THOMAS LANE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 120 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KMKX 121922 FFWMKX WIC133-122215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 220 PM CDT TUE SEP 12 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * FLASH FLOOD WARNING FOR... WAUKESHA COUNTY IN SOUTHEAST WISCONSIN * UNTIL 515 PM CDT * AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A PERSISTENT LINE OF HEAVY RAINFALL MOVING INTO PORTIONS OF EASTERN WAUKESHA COUNTY...WITH FLASH FLOODING IMMINENT. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARTLAND... SUSSEX...OKAUCHEE LAKE...MERTON...MENOMONEE FALLS...LANNON AND BUTLER EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4286 8852 4285 8807 4318 8807 4318 8852 $$ FOWLE
4 follow-up statements
000 WGUS73 KMKX 122001 FFSMKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 256 PM CDT TUE SEP 12 2006 WIC133-122215- WAUKESHA WI- 256 PM CDT TUE SEP 12 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR WAUKESHA COUNTY... AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A BAND OF VERY HEAVY RAINFALL PRODUCING FLASH FLOODING OVER THE WARNED AREA. THE HEAVY RAINBAND EXTENDED FROM EAGLE...NORTHWARD THROUGH DOUSMAN...AND OCONOMOWOC...AND WAS MOVING SLOWLY EASTWARD. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUSSEX...PEWAUKEE...OKAUCHEE LAKE...MERTON...MENOMONEE FALLS...LANNON...HARTLAND...ELM GROVE...DELAFIELD...WAUKESHA...AND BROOKFIELD DOPPLER RADAR ESTIMATES INDICATE THAT ONE TO TWO INCHES OF RAINFALL WILL BE POSSIBLE IN A VERY SHORT PERIOD OF TIME. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4286 8852 4285 8807 4318 8807 4318 8852 $$ FOWLE
000 WGUS73 KMKX 122125 FFSMKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 420 PM CDT TUE SEP 12 2006 WIC133-122215- WAUKESHA WI- 420 PM CDT TUE SEP 12 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR WAUKESHA COUNTY... AT 415 PM CDT...TRAINED WEATHER SPOTTERS REPORTED VERY HEAVY RAINFALL LEADING TO SEVERAL INCHES OF WATER ON ROADWAYS...ALONG WITH WATER OVER THE CURBS IN THE CITY OF ELM GROVE. NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AREAS OF VERY HEAVY RAINFALL OVER MAINLY EASTERN PORTIONS OF WAUKESHA COUNTY...WITH ADDITIONAL RAINFALL AMOUNTS AROUND ONE INCH POSSIBLE. LIGHT TO MODERATE RAINFALL WILL CONTINUE IN THE WESTERN PORTIONS OF THE COUNTY. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MILWAUKEE. LAT...LON 4286 8852 4285 8807 4318 8807 4318 8852 $$ FOWLE
000 WGUS73 KMKX 122138 RRA FFSMKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 436 PM CDT TUE SEP 12 2006 WIC133-122215- WAUKESHA WI- 436 PM CDT TUE SEP 12 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR WAUKESHA COUNTY... AT 427 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A WASHED OUT ROAD AT BLUEMOUND AND TERRACE WITH WATER FLOWING OVER THE DAMAGED AREA. THE HEAVY RAIN WAS FINALLY DIMINISHING ACROSS WAUKESHA COUNTY. HOWEVER...MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUSSEX... PEWAUKEE...OKAUCHEE LAKE...MERTON...MENOMONEE FALLS...LANNON... HARTLAND...ELM GROVE...DELAFIELD...BUTLER AND BROOKFIELD EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. FLOODING IS OCCURRING. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 4286 8852 4285 8807 4318 8807 4318 8852 $$ DAVIS
000 WGUS73 KMKX 122210 FFSMKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 508 PM CDT TUE SEP 12 2006 WIC133-122218- WAUKESHA WI- 508 PM CDT TUE SEP 12 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 515 PM CDT FOR WAUKESHA COUNTY... THE HEAVIEST RAIN HAS MOVED EAST OF THE AREA. HIGH WATER SHOULD GRADUALLY RECEDE OVER THE NEXT COUPLE OF HOURS. THE PUBLIC REPORTED STREET FLOODING IN EAGLE AROUND 3 PM WHEN THE HEAVY RAINS MOVED THROUGH. LAT...LON 4286 8852 4285 8807 4318 8807 4318 8852 $$ CRAVEN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 2:51 AM CDT, 11 hours 29 minutes earlier.
Area forecast discussion, Sep 12, 2:51 AM CDT, 11 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 251 AM CDT TUE SEP 12 2006 .DISCUSSION...FORECAST FOCUS IS ON RAIN CHANCES TODAY AND TONIGHT...THEN ON QUIET WEATHER WEDNESDAY AFTERNOON THROUGH FRIDAY. MODELS ARE IN FAIR AGREEMENT WITH SYNOPTIC SITUATION THROUGH 84 HOURS. COLD UNSTABLE UPPER LOW WILL DRIFT ACROSS WISCONSIN TODAY AND TONIGHT...WHILE SURFACE LOW TRACKS FROM CENTRAL ILLINOIS TO THE SOUTHERN TIP OF LAKE MICHIGAN TODAY...THEN THROUGH LOWER MICHIGAN TONIGHT. THE COLUMN TO H700 SHOULD REMAIN SATURATED THROUGH MIDNIGHT TONIGHT...THEN GRADUALLY DRY OUT FROM THE WEST LATE TONIGHT. THE STRONG SHORT WAVE ASSOCIATED WITH THE UPPER SYSTEM IS NOT EXPECTED TO ROTATE THROUGH CWA UNTIL AROUND 06Z. RAIN CHANCES SHOULD GRADUALLY DIMINISH AFTER 06Z. ALTHOUGH AN INVERSION IS EXPECTED FROM AROUND H900 TO H800 TODAY...ENOUGH MID LEVEL INSTABILITY EXISTS TO MENTION ISOLATED THUNDERSTORMS. K INDEX TODAY EXPECTED TO BE IN THE MID 30S WITH TT NEAR 50. CURRENTLY...LIGHTNING IS SHOWING UP IN LARGE RAIN AREA MOVING NORTHWARD THROUGH CWA. IN ADDITION...MODELS INDICATE PERSISTENT Q CONVERGENCE AND H700 OMEGA THROUGH 06Z THIS EVENING. MODELS ALSO INDICATE SOME FRONTOGENETIC FORCING ALONG H850 BARO ZONE ACROSS CWA THROUGH 00Z. ISENT LIFT IS WEAK BUT PERSISTENT. GIVEN ALL THESE FACTORS...WILL STAY CLOSE TO HIGHER MAV POPS THROUGH TONIGHT. I WILL ALSO ADD A SMALL CHANCE FOR SOME LINGERING SHOWERS IN THE SOUTHEAST WEDNESDAY MORNING. UPPER TROUGH IS JUST PASSING SOUTHEAST WISCONSIN WITH COLD POOL. EASTERN CWA REMAINS CYCLONIC BOTH ALOFT AND AT THE SURFACE. MODELS INDICATE COLUMN SHOULD REMAIN NEARLY SATURATED TO H700 IN THE FAR EAST AT 12Z WEDNESDAY...ALTHOUGH RAPID DRYING IS INDICATED IN THE WEST AS THE UPPER RIDGE BUILDS IN. SOME LINGERING OMEGA AND QCONVERGENCE IS ALSO INDICATED. WILL STAY CLOSE TO MAV POPS WEDNESDAY MORNING. DRY SURFACE RIDGE BUILDS ACROSS CWA WEDNESDAY AFTERNOON WITH UPPER RIDGE DEVELOPING. COLUMN DRIES FROM THE TOP DOWN. THE DRY AIRMASS LINGERS ACROSS THE REGION THROUGH AT LEAST FRIDAY. WILL STAY WITH A DRY FORECAST AT THIS TIME. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 12, 10:15 AM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1015 AM CDT TUE SEP 12 2006 WIZ046-047-051-052-056>060-062>072-131100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1015 AM CDT TUE SEP 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TODAY WILL PRODUCE POCKETS OF HEAVY RAINFALL...WITH A POSSIBILITY OF SOME MINOR URBAN OR SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS ALONG AND WEST OF A GREEN LAKE...LAKE MILLS TO BRODHEAD LINE SATURDAY NIGHT...AND ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-665-131100- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 1015 AM CDT TUE SEP 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY MAY BE NEEDED LATE TONIGHT AND WEDNESDAY MORNING FOR HIGH WAVES. THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY AND MONDAY. GEHRING
In the hours before
Local storm report, Sep 12, 11:33 AM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1133 AM CDT TUE SEP 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM FLOOD LAKE MILLS 43.07N 88.91W
09/12/2006 JEFFERSON WI LAW ENFORCEMENT
MINOR STREET FLOODING. STALLED CAR ON OWENS ST. WEST
MADISON STREET...WATER AT LEAST CURB DEPTH.
&&
GDLocal storm report, Sep 12, 1:51 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
151 PM CDT TUE SEP 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLOOD COLUMBUS 43.34N 89.03W
09/12/2006 COLUMBIA WI NWS EMPLOYEE
WATER ON CITY STREETS OVER THE CURB.
1115 AM FLOOD WATERTOWN 43.19N 88.72W
09/12/2006 JEFFERSON WI NWS EMPLOYEE
WATER ON CITY STREETS OVER THE CURB.
1115 AM FLOOD ARLINGTON 43.34N 89.38W
09/12/2006 COLUMBIA WI NWS EMPLOYEE
WATER ON CITY STREETS OVER THE CURB.
&&
GDLocal storm report, Sep 12, 1:54 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
154 PM CDT TUE SEP 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLASH FLOOD WATERTOWN 43.19N 88.72W
09/12/2006 JEFFERSON WI LAW ENFORCEMENT
5 FEET OF WATER REPORTED ON THE WEST SIDE OF WATERTOWN.
&&
GDThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 1:54 PM CDT | Flash Flood Warning | MKX | Dodge, Jefferson | 3 hr |
| Sep 12, 3:26 PM CDT | Flash Flood Warning | MKX | Milwaukee | 3 hr |
| Sep 12, 3:49 PM CDT | Flash Flood Warning | MKX | Kenosha, Racine | 3 hr |
Nearby
Flash Flood Warnings in Wisconsin, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.